Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 62, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 21, 2005, 10:35 PM CDT for Montgomery County, Missouri. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2005, 10:35 PM CDT (03:35 UTC)
- Expired
- Apr 21, 2005, 11:15 PM CDT
- In force
- 40 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Montgomery County, MO
The radar
The St Louis radar (KLSX), 69 km from the middle of the area, began a volume at 03:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 21, 6:45 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.6 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 513 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 220336
SVRLSX
MOC139-220415-
/O.NEW.KLSX.SV.W.0062.050422T0335Z-050422T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1035 PM CDT THU APR 21 2005
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI
* UNTIL 1115 PM CDT
* AT 1030 PM CDT...LOCAL LAW ENFORCEMENT REPORTED POWER LINES DOWN
NEAR THE CITY OF FULTON. THIS SEVERE THUNDERSTORM IS CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 12 MILES NORTHWEST OF MINEOLA...OR ABOUT 12 MILES
NORTHEAST OF FULTON...AND MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
MINEOLA
WELLSVILLE
MONTGOMERY CITY
BUELL
NEW FLORENCE
BELLFLOWER
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3914 9127 3887 9128 3885 9130 3885 9141
3884 9143 3873 9143 3872 9162 3874 9165
3915 9163
$$
CVKING1 follow-up statement
000
WWUS53 KLSX 220413
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1111 PM CDT THU APR 21 2005
MOC139-220421-
/O.EXP.KLSX.SV.W.0062.000000T0000Z-050422T0415Z/
MONTGOMERY MO-
1111 PM CDT THU APR 21 2005
...THE SEVERE THUNDERSTORM WARNING FOR MONTGOMERY COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY.
AT 1105 PM...SHERIFF REPORTED PENNY SIZE HAIL NEAR NEW FLORENCE.
LAT...LON 3914 9127 3887 9128 3885 9130 3885 9141
3884 9143 3873 9143 3872 9162 3874 9165
3915 9163
$$
CVKINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 1:15 PM CDT, 9 hours 20 minutes earlier.
Area forecast discussion, Apr 21, 1:15 PM CDT, 9 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 115 PM CDT THU APR 21 2005 .DISCUSSION... MCV AND ASSOCIATED SHOWERS/THUNDERSTORMS CONTINUED TO ROLL ACROSS NORTHERN MISSOURI AT THIS TIME. ELEVATED CONVECTION SHOULD CONTINUE TO INTENSIFY ACROSS NORTH PORTION OF AREA DURING THE AFTERNOON. SURFACE BASED INSTABILITY IS GREATEST ON LAPS ACROSS SOUTHERN PORTION OF FORECAST AREA. WW HAS BEEN ISSUED FOR MOST OF THE AREA. FRONTAL BOUNDARY EXTENDED FROM THE MID ATLANTIC STATES ACROSS NORTHERN KENTUCKY AND ACROSS MISSOURI NEAR A STL-MCI LINE INTO A LOW OVER NEBRASKA. SURFACE LOW AND ASSOCIATED COLD FRONT WILL MOVE EAST OF THE AREA BY FRIDAY NOON AND DEEPEN IN RESPONSE TO STRONG UPPER TROF. NAM FORECASTS A SIGNIFICANT SURFACE PRESSURE FALL/RISE CENTER TO AFFECT AREA ON FRIDAY. AS A RESULT, EXPECT GUSTY WINDS CLOSE TO 35 MPH ACROSS MUCH OF THE AREA BY LATE MORNING AND CONTINUING INTO THE LATE AFTERNOON HOURS. LARGE CANADIAN HIGH WILL THEN BUILD INTO THE MIDWEST AND DOMINATE OUR WEATHER OVER THE WEEKEND. BROAD H5 CLOSED LOW OVER THE WESTERN U.S. THIS MORNING WILL SPIN INTO KANSAS BY THIS EVENING. MODELS ARE SIMILAR IN TRACKING SYSTEM EASTWARD INTO THE OHIO VALLEY BY FRIDAY EVENING WITH A 120-140 METER HEIGHT FALL CENTER. SYSTEM IS FORECAST TO REDEVELOP OVER THE UPPER MIDWEST EARLY SATURDAY. THIS SYSTEM WILL DIG INTO THE EASTERN STATES BY EARLY SUNDAY. MUCH COOLER AIR WILL SLIDE ACROSS THE REGION FRIDAY NIGHT INTO SATURDAY WITH 850 TEMPS OF -6C FORECAST INTO CENTRAL MISSOURI BY SATURDAY MORNING. IN THE EXTENDED PERIOD, THE 00Z/21 RUNS OF THE GFS AND EUROPEAN ARE VERY SIMILAR WITH CLOSED H5 LOW OVER WESTERN NEW YORK STATE SUNDAY EVENING. THE EUROPEAN DIGS A SHARPER TROF DOWN INTO THE STATE BY TUESDAY EVENING THAN THE GFS. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. &&
Hazardous weather outlook, Apr 21, 10:15 PM CDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1015 PM CDT THU APR 21 2005 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-221100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 1015 PM CDT THU APR 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...REST OF TONIGHT A MODERATE RISK OF SEVERE THUNDERSTORMS CONTINUES ACROSS CENTRAL... EAST CENTRAL...AND SOUTHEAST MISSOURI...AS WELL AS EXTREME SOUTHWEST ILLINOIS. A SLIGHT RISK FOR SEVERE THUNDERSTORMS CONTINUES ACROSS THE REST OF THE AREA. SEVERE THUNDERSTORMS WILL ROLL OUT OF CENTRAL MISSOURI ACROSS EAST CENTRAL AND SOUTHEAST MISSOURI THROUGH THE REMAINDER OF THE NIGHT. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREAT FROM THESE SEVERE THUNDERSTORMS. KEEP ABREAST OF LOCAL WEATHER CONDITIONS IN YOUR AREA. REVIEW WHAT YOU WOULD DO IN CASE OF SEVERE WEATHER AHEAD OF TIME AND THEN LISTEN TO RADIO...TELEVISION...AND NOAA WEATHER RADIO FOR POSSIBLE WATCHES...WARNINGS...AND STATEMENTS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ON FRIDAY AS A COLD FRONT MOVES SOUTHEASTWARD THROUGH THE REGION. THE CHANCE FOR THUNDERSTORMS WILL RETURN ON MONDAY AND TUESDAY AS ANOTHER FRONT APPROACHES. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED TO TAKE ACTION. RELAY YOUR REPORTS TO THE NATIONAL WEATHER SERVICE OR CALL YOUR LOCAL LAW ENFORCEMENT AGENCY. CARNEY
In the hours before
Local storm report, Apr 21, 9:17 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
917 PM CDT THU APR 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL 3 N ASHLAND 38.82N 92.26W
04/21/2005 0.75 INCH BOONE MO OTHER FEDERAL
&&
BYRDLocal storm report, Apr 21, 9:22 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
922 PM CDT THU APR 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM HAIL POTOSI 37.94N 90.78W
04/21/2005 0.88 INCH WASHINGTON MO LAW ENFORCEMENT
&&
BYRDLocal storm report, Apr 21, 9:29 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
929 PM CDT THU APR 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL 10 NW FULTON 38.96N 92.08W
04/21/2005 1.25 INCH CALLAWAY MO TRAINED SPOTTER
THE HAIL WAS REPORTED IN MILLERSBURG.
&&
BYRDLocal storm report, Apr 21, 9:58 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
958 PM CDT THU APR 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM HAIL FULTON 38.85N 91.95W
04/21/2005 1.00 INCH CALLAWAY MO TRAINED SPOTTER
HAIL STARTED 30 MINUTES AGO AS DIME SIZE HAIL.
&&
BYRDLocal storm report, Apr 21, 10:24 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1024 PM CDT THU APR 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM HAIL 3 N HOLTS SUMMIT 38.69N 92.12W
04/21/2005 1.00 INCH CALLAWAY MO TRAINED SPOTTER
1020 PM TSTM WND DMG COLUMBIA 38.95N 92.33W
04/21/2005 BOONE MO TRAINED SPOTTER
POWER LINES DOWN IN COLUMBIA...WIND GUST MEASURED BY KMIZ
IN COLUMBIA AT 50MPH.
&&
CARNEYLocal storm report, Apr 21, 10:28 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1028 PM CDT THU APR 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND DMG COLUMBIA 38.95N 92.33W
04/21/2005 BOONE MO EMERGENCY MNGR
2-5 INCH DIAMETER TREE LIMBS DOWNED BY HIGH WINDS. POWER
OUTAGES CONFIRMED AT THE MU CAMPUS.
&&
CARNEYThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 7:17 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Gasconade | 43 min |
| Apr 21, 7:27 PM CDT | Severe Thunderstorm Warning | LSX | Boone | 53 min |
| Apr 21, 7:36 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 39 min |
| Apr 21, 7:45 PM CDT | Severe Thunderstorm Warning | LSX | Osage | 45 min |
| Apr 21, 8:08 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 52 min |
| Apr 21, 8:15 PM CDT | Severe Thunderstorm Warning | LSX | Cole | 32 min |
| Apr 21, 8:25 PM CDT | Severe Thunderstorm Warning | LSX | Saint Francois | 52 min |
| Apr 21, 8:30 PM CDT | Severe Thunderstorm Warning | LSX | Osage | 45 min |
| Apr 21, 8:49 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade | 41 min |
| Apr 21, 8:59 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 31 min |
| Apr 21, 9:02 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway | 58 min |
| Apr 21, 9:55 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway | 65 min |
| Apr 21, 10:05 PM CDT | Severe Thunderstorm Warning | LSX | Cole, Moniteau | 55 min |
| Apr 21, 11:09 PM CDT | Severe Thunderstorm Warning | LSX | Warren | 36 min |
| Apr 21, 11:32 PM CDT | Severe Thunderstorm Warning | LSX | Osage | 43 min |
| Apr 21, 11:37 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 41 min |
| Apr 21, 11:45 PM CDT | Flash Flood Warning | LSX | Washington | 6 hr |
| Apr 21, 11:45 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Warren | 47 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.